MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH PNK 20GA X 1.88IN; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH PNK 20GA X 1.88IN; PERIPHERAL IV CATHETERS
Catalog Number 381137
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd angiocath pnk 20ga x 1.88in had foreign matter.The following information was provided by the initial reporter: foreign body stick on needle.Additional information provided: 1.Could you please provide the date of the event? 24 jan 2025.2.Could you please provide the number of occurrences? 1.3.Could you please provide the sample picture? 4.Kindly confirm was there any physical sample available? if yes, please provide sample tracking details.No.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 381137 and lot number 4113785.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) picture sample was returned for evaluation by our quality team.Through examination of the picture, foreign matter with the appearance of dirt was observed in the middle of the catheter.However, for a detailed analysis and identification of the foreign matter, the physical sample would be necessary.It is possible that this incident resulted from an excessive amount of silicone during the siliconization process of the catheter.It should be noted that silicone does not cause harm to the patient/user and is used to help slide the catheter during venipuncture.It is also possible that the foreign matter is related to dirt on the walls of the machine in the grind feeding area.During the feeding of the catheter grids, when the machine vibrates (a normal process of the machine) the catheters may touch the wall and if the wall is not properly cleaned, dirt may generate on the catheter.The associates in the applicable manufacturing areas were made aware of this incident and the importance of proper cleaning of the machine to prevent any defects like this from occurring.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD ANGIOCATH PNK 20GA X 1.88IN
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21351482
Report Number9610048-2025-00009
Device Sequence Number7959174
Product Code FOZ
UDI-Device Identifier00382903811373
UDI-Public(01)00382903811373(11)240515(17)290430(10)4113785
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381137
Device Lot Number4113785
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown